Page 2 of 7 FirstFirst 1234 ... LastLast
Results 11 to 20 of 63

Thread: Arrhythmia Ended With Supplements

  1. #11
    Senior Member HappyHiker's Avatar
    Join Date
    Jan 2011
    Location
    Mid Atlantic coast after 30 years in No CA
    Posts
    676
    [QUOTE=Teacher Terry;318750]I am on a beta blocker to control my very fast erratic heartbeat and HBP. Luckily I havenít had any side effects. I know someone that had a stroke when they quit taking their medication.[/QUOTE

    Would you mind telling me/us your dosage and type of beta blocker?? I'd like to get off the ACE and CCB meds I'm on and move to a beta blocker..sounds like it worked for you and I'm having the same issues.

    The article Jane sent a link to (thanks, Jane) says the ACE med I've been taking depletes Mag which can cause the heart issues...
    Author of the green eco-thriller: Falling Through Time http://fallingthroughtime.com Editor of http://vibrantvillage.com

  2. #12
    Senior Member
    Join Date
    Dec 2013
    Location
    Nevada
    Posts
    6,794
    Interesting article Jane. I don’t have a-fib. At age 50 I had been feeling bad for months so my doctor ordered tests. It turns out my resting heart rate was so high and erratic that the cardiologist said it was a miracle I hadn’t had a stroke while exercising daily. I had no heart disease so they don’t know the cause.

  3. #13
    Senior Member
    Join Date
    Dec 2013
    Location
    Nevada
    Posts
    6,794
    Bisoprolol fumarate 10mg and hydrochloridethiazide 25 mg. One is a beta blocker and one is a diareatic.

  4. #14
    Senior Member JaneV2.0's Avatar
    Join Date
    Jan 2011
    Posts
    10,167
    Quote Originally Posted by Teacher Terry View Post
    Interesting article Jane. I don’t have a-fib. At age 50 I had been feeling bad for months so my doctor ordered tests. It turns out my resting heart rate was so high and erratic that the cardiologist said it was a miracle I hadn’t had a stroke while exercising daily. I had no heart disease so they don’t know the cause.
    I would be thrilled if modern medicine spent more time researching cause and effect and less on preach and prescribe, personally. I'm sorry you didn't get an answer.

  5. #15
    Senior Member
    Join Date
    Dec 2010
    Posts
    1,827
    I had a rapid heartbeat (tachiyardia) 25% of the time. The doc said I needed to be on a beta blocker. The side effects and the idea that you can't just go off of them forced me to investigate other options. I have been taking CALM (a powdered magnesium supplement). You have to play around for a few days to figure out the dosage for you (can cause diarrhea). It STOPPED the tachiyardia! I went back to the doc to see if it was ok to exercise and he did the same tests as before and asked me why I was there since I did NOT have a problem. I told him they wanted me to take a beta blocker but I took magnesium (CALM) instead. Why wasn't I told magnesium would abate the problem. His reply.... we only prescribe drugs!! The other thing to do is to make sure you are hydrated. Dehydration will cause a rapid heartbeat in some people!

  6. #16
    Senior Member
    Join Date
    Dec 2013
    Location
    Nevada
    Posts
    6,794
    Frug, that’s great. Luckily I have not had any side effects from the drugs after 14 years. HBP runs big time in my mom’s side of the family regardless of diet, exercise, healthy food choices, etc. Although they all lived long healthy lives. My aunt is 94 and still lives alone. Her mind is great.

  7. #17
    Senior Member HappyHiker's Avatar
    Join Date
    Jan 2011
    Location
    Mid Atlantic coast after 30 years in No CA
    Posts
    676
    This thread is proving interesting--and helpful! Thanks everyone for your experiences and comments and links. One thing I've found is each of us is not bio-identical--so one size does not fit all. But the magnesium connection is very interesting. Seems most of us are short on this mineral due to soil mineral depletion...

    I'd like to try CALM...just started supplementing with Mag in pill form but read it can take 90 days to get Mag restored to cells..not a quick fix...
    Author of the green eco-thriller: Falling Through Time http://fallingthroughtime.com Editor of http://vibrantvillage.com

  8. #18
    Williamsmith
    Guest
    I have been advised that the alarming “skipping” heartbeat for me is a delayed beating which is not related in any way to heart disease. I was told most people have this type of activity going on with their heart but they are not aware of it. With me it is stress related and aggravated by caffeine consumption. So I avoid conflict, and caffeinated beverages and take 25 mg of atenolol once a day. Which does the trick. I would agree that dehydration aggravates the situation as does the onset of an illness or infection.

  9. #19
    Senior Member
    Join Date
    Jun 2015
    Posts
    1,251
    What is your arrhythmia? Sounds like you are hypertensive per the meds you list but you don't talk about this diagnosis?

    Be careful with supplements. Some are specifically contraindicated with certain antihypertensives. You could counteract and get in bigger trouble.

    For your hypertension: research the interactions of taking 2000mg fish oil daily along with 200 of CoQ10. With some meds CoQ10 is specifically contraindicated, with others it's fine.

  10. #20
    Senior Member HappyHiker's Avatar
    Join Date
    Jan 2011
    Location
    Mid Atlantic coast after 30 years in No CA
    Posts
    676
    Quote Originally Posted by Gardnr View Post
    What is your arrhythmia? Sounds like you are hypertensive per the meds you list but you don't talk about this diagnosis?

    Be careful with supplements. Some are specifically contraindicated with certain antihypertensives. You could counteract and get in bigger trouble.

    For your hypertension: research the interactions of taking 2000mg fish oil daily along with 200 of CoQ10. With some meds CoQ10 is specifically contraindicated, with others it's fine.
    Good point! Wondering about supplementing while I'm on a calcium channel blocker and ACE drugs?

    Research says the CCBs can cause deficiencies in potassium, D, calcium and possibly CoQ10

    ACE drugs can cause deficiencies of CoQ10, calcium, magnesium, potassium, zinc

    So the two both implicate shortages, possibly, in calcium, potassium, CoQ10. Since I've been long-term with the ACE, magnesium depletion is quite possible. Serum (blood tests) are not a good indicator as Mag shortage as Mag is mostly inter-cellular.

    Not easy to figure out. I've not been supplementing with calcium, but looks as though I should...?

    I do take CoQ10, zinc, b complex, c, d, and fish oil, and try to eat potassium-rich foods. But a shortage of potassium is very possible, given the above.

    Wish I had a degree in bio-nutrition/chemistry. This is above my pay-grade in treating myself with supplementation. My Doc is not interested.

    The cardiologist came up with a diagnosis of "borderline cardiomyopathy" after 4 tests. I've no symptoms except for pounding heart and occasional arrhythmia (a feeling of heart fluttering). I do quite a bit of cardio work at the gym and have for years...I aced the treadmill stress test.

    Sorry to go on endlessly about my health, but hopeful it might help others, too, with similar questions...
    Author of the green eco-thriller: Falling Through Time http://fallingthroughtime.com Editor of http://vibrantvillage.com

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •